Texas, 2008

Wildfire in Texas, February 4, 2008

February 4, 2008 · NWS CRP · 1 event in 1 county or zone

The Corazon #37 Fire burned 1000 acres in rural La Salle County off of Farm to Market 624. 583) The fire was a continuation of the fire on February 3rd named the Herradura Fire on the Herradura Ranch.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The Corazon #37 Fire burned 1000 acres in rural La Salle County off of Farm to Market 624. (N 28 18.445 W 098 51.583) The fire was a continuation of the fire on February 3rd named the Herradura Fire on the Herradura Ranch. Three homes and numerous outbuildings were theatened and saved. Several local fire departments responded, as well as the Texas Forest Service.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 4, 1:02 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Feb 4, 1:02 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
102 PM CST MON FEB 4 2008

.UPDATE...TEMPERATURES CONTINUE TO CLIMB OVER THE AREA. BUMPED
THE MAX TEMPS ANOTHER CATEGORY OR TWO ACROSS THE WESTERN HALF
OF THE AREA FOR THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    82  66  80  47  69  /  10  10  10   0   0
VICTORIA          79  65  77  40  65  /  10  20  30   0   0
LAREDO            95  63  79  45  73  /  10  10  10   0   0
ALICE             87  66  79  44  70  /  10  10  10   0   0
ROCKPORT          73  66  77  49  63  /  10  20  20   0   0
COTULLA           90  62  80  37  70  /  10  10  10   0   0
KINGSVILLE        86  66  82  46  70  /  10  10  10   0   0
NAVY CORPUS       72  66  76  53  66  /  10  10  20   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...
     DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE
     OAK...MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
     60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO
     60 NM.

&&

TMT/89...UPDATE
Hazardous weather outlook, Feb 4, 5:54 AM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
554 AM CST MON FEB 4 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
554 AM CST MON FEB 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS TODAY.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY AND MODERATE TO
STRONG OFFSHORE FLOW WILL DEVELOP BEHIND IT TUESDAY AFTERNOON AND
EVENING. THIS WILL LEAD TO SMALL CRAFT ADVISORY CONDITIONS AND
HAZARDOUS BOATING CONDITIONS ACROSS AREA LAKES AND OVER THE GULF
WATERS.

THE COMBINATION OF VERY DRY VEGETATION...DRY AIR AND BREEZY
CONDITIONS BEHIND THE FRONT WILL LEAD TO A CRITICAL FIRE DANGER
THREAT ACROSS SOUTH TEXAS ON TUESDAY AFTERNOON AND EARLY EVENING.
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/76

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, La Salle

When
February 4, 3:00 PM CST to 11:30 PM CST
Where
La Salle forecast zone
Reported by
Park/Forest Service
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

The Corazon #37 Fire burned 1000 acres in rural La Salle County off of Farm to Market 624. (N 28 18.445 W 098 51.583) The fire was a continuation of the fire on February 3rd named the Herradura Fire on the Herradura Ranch. Three homes and numerous outbuildings were theatened and saved. Several local fire departments responded, as well as the Texas Forest Service.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84909.